MAUDE Adverse Event Report: SUNBEAM PRODUCTS, INC. SUNBEAM; HEATING PAD

SUNBEAM PRODUCTS, INC. SUNBEAM; HEATING PAD
Model Number 2305-665
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Consumer alleges using the heating pad on her lower back for pain and received a burn.There was not a report of property damage(s) with this incident.
 
Additional Manufacturer Narrative
There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.There is an instruction that states, "do not sit on, against, or crush pad-avoid sharp folds.Place pad on top of and not under the part of body needing heat" and consumer failed to perform that instruction.Heating pad is bunched/folded which shows abuse of the product and a violation of the instructions and warnings provided.This incident is the direct result of consumer misuse/abuse of the product.

Brand Name
SUNBEAM
Common Device Name
HEATING PAD
Manufacturer (Section D)
SUNBEAM PRODUCTS, INC.
6655 peachtree dunwoody rd.
atlanta GA 30328
Manufacturer (Section G)
WUHU OWFINE ELECTRONIC TECHNOLOGY CO., LTD.
#10 exi road, sanshan town
sanshan economic development z
wuhu, ah
CH  
Manufacturer Contact
michael miles
303 nelson ave.
neosho, MO 64850
4174557441
MDR Report Key20293063
Report Number3014290933-2024-00035
Device Sequence Number15256220
Product Code IRT
UDI-Device Identifier00053891174022
UDI-Public(01)00053891174022(11)240314
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2305-665
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Initial Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale